Maximal crossed product orders over discrete valuation rings

Research output: Contribution to journalArticlepeer-review


The problem of determining when a (classical) crossed product T=Sf*G of a finite group G over a discrete valuation ring S is a maximal order, was answered in the 1960s for the case where S is tamely ramified over the subring of invariants SG. The answer was given in terms of the conductor subgroup (with respect to f) of the inertia. In this article we solve this problem in general when S/SG is residually separable. We show that the maximal order property entails a restrictive structure on the subcrossed product graded by the inertia subgroup. In particular, the inertia is abelian. Using this structure, one is able to extend the notion of the conductor. As in the tame case, the order of the conductor is equal to the number of maximal two-sided ideals of T and hence to the number of maximal orders containing T in its quotient ring. Consequently, T is a maximal order if and only if the conductor subgroup is trivial.

Original languageEnglish
Pages (from-to)53-62
Number of pages10
JournalCommunications in Algebra
Issue number1
StatePublished - Jan 2008


  • Conductor
  • Crossed product
  • Discrete valuation ring
  • Hereditary order
  • Maximal order

ASJC Scopus subject areas

  • Algebra and Number Theory


Dive into the research topics of 'Maximal crossed product orders over discrete valuation rings'. Together they form a unique fingerprint.

Cite this